Arkansas, 2006

Damaging Wind in Arkansas, August 22, 2006

August 22, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 22, 1:50 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 22, 1:50 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CDT TUE AUG 22 2006

.DISCUSSION...
STORMS DEVELOPING ALONG SURFACE CONVERGENCE BOUNDARY AGAIN THIS AFTERNOON...
ALONG AND JUST SOUTH OF INTERSTATE 20. THEY SHOULD ONCE AGAIN
FOLLOW THE DIURNAL CYCLE AND BEGIN TO WEAKEN AFTER SUNSET. SINCE
BOUNDARY APPEARS TO BE SINKING SOUTH...WILL GO WITH HIGHEST POPS
THIS EVENING OVER DEEP EAST TEXAS...ACROSS TOLEDO BEND INTO
NORTHCENTRAL LA. HIGHEST QFP IN THIS AREA ALSO. BOUNDARY SHOULD
BECOME MORE DIFFUSE ON WEDNESDAY...SO SOMEWHAT UNCERTAIN WHERE TO
PLACE HIGHEST POPS AND QPF. HOWEVER WILL PLACE LOWEST POPS IN
NORTHEAST ZONES...WHERE GFS BRINGS IN SOMEWHAT DRIER AIR FROM
WEAK SURFACE HIGH IN THE MISSISSIPPI VALLEY. BEYOND WEDNESDAY...
FORECAST BECOMES MORE UNCERTAIN...WITH GFS AND ETA STILL INSISTING
ON HIGH CHANCE POPS WHILE THE OLD NGM TRENDS BACK TO NORMAL
ISOLATED SUMMER TIME CONVECTION. WITH THE WEAKENED UPPER RIDGE
STILL IN PLACE OVER TEXAS...DO NOT SEE ANY REASON AT THIS TIME TO
GO HIGHER THAN 20 AND 30 POPS. WILL ALSO BEGIN TO TREND TEMPS UP...
AS LESS CLOUD COVER EXPECTED.

ON FRIDAY...GFS BEGINS DIGGING SIGNIFICANT TROF SOUTHWARD ALONG
THE WEST COAST WHERE IT REMAINS THROUGH EARLY NEXT WEEK. THIS
PLACES THE UPPER RIDGE BACK WHERE IT HAS BEEN FOR MOST OF THE SUMMER...
SO NOT TOO OPTIMISTIC ABOUT MUCH RAIN FOR THIS AREA. SINCE RIDGE WILL
BE SOMEWHAT WEAKER...MAX TEMPS SHOULD HOLD IN THE MID AND UPPER 90S.

&&

.AVIATION...
THE FRONTAL BOUNDARY THIS AFTERNOON HAS SHIFTED SLIGHTLY SOUTHWARD
FROM THIS MORNING. SCATTERED TSRA HAVE CONTINUED TO EVOLVE INTO AN
ORGANIZED CLUSTER BETWEEN GGG AND IER. THESE STORMS WILL PROPAGATE
TO THE SOUTHWEST IMPACTING GGG...TYR AND LFK THROUGH 00Z. OUTFLOW
BOUNDARIES FROM THESE STORMS WILL POTENTIALLY BRING A WIND GUST IN
THE 15 TO 25 KT RANGE TO THOSE SITES. HAVE INCLUDED THE MENTION OF
FOG LATER TONITE FOR THE AREAS THAT HAVE RECEIVED RAINFALL THIS
AFTN. VSBYS AND CEILING MAY BE SLOW TO RISE IN THE MORNING AT THE
PREVIOUSLY MENTIONED SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  94  72  94 /  30  30  20  30
MLU  72  93  68  95 /  30  30  20  30
DEQ  71  92  70  92 /  30  40  20  20
TXK  73  94  71  94 /  30  30  20  30
ELD  71  93  68  94 /  30  30  20  20
TYR  75  97  75  97 /  30  30  20  30
GGG  75  95  72  96 /  30  30  20  30
LFK  73  97  72  95 /  40  30  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/02
Hazardous weather outlook, Aug 22, 11:00 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE AUG 22 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231057-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE AUG 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NEAR A
STATIONARY FRONTAL BOUNDARY ACROSS THE FOUR STATE REGION.
A FEW STORMS MAY REACH SEVERE LIMITS...BUT ORGANIZED SEVERE WEATHER
IS NOT EXPECTED. IN GENERAL...THUNDERSTORMS WILL BE ACCOMPANIED BY
FREQUENT AND DEADLY LIGHTNING...GUSTY WINDS TO 30 MPH...AND BRIEF
HEAVY DOWNPOURS. THIS THUNDERSTORM ACTIVITY IS EXPECTED AREAWIDE...
BUT MAY BE A LITTLE MORE ISOLATED ALONG AND NORTH OF INTERSTATE 30.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

VII

The radar

The Western Arkansas radar (KSRX), 140 km away, was scanning. The volume nearest the first event began at 21:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sevier

When
August 22, 3:45 PM CST
Where
Sevier County, De Queen
Measured
56 kt (64 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
34.033, -94.333

Traffic lights were downed in town including a few trees and powerlines. Trees fell at Herman Dierks Park and Apache Trails and Cross Trails roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529778.